Aa
A
A
Close
Avatar_universal
Opiates and Body Jerks??
I was wondering if anyone had any input on these full body night jerks i am having. The medical term for what im expierencing is termed myoclonus. It is a sudden, and uncontrollable jerking of the limbs or body. I expierence this whenever i try to fall asleep on a plane or in a car. It seems anytime i take an opiate, in my case Oxycodone (percocet/roxicet), shortly before i lay down or try and fall asleep i experience these violent jerks. Id be  laying down relaxing and all of a sudden my leg kicks, and recently my whole body just jumped. These jerks are very scary and only happen when i take an opiate. Does anyone else experience what im expaining? What causes it? What does it mean?  Also, during the same time ( usually end of the night right before i try to fall asleep) I expierence sensitivity to sounds..If my phone rings, or a loud commercial comes on i jump. Feels like someone suddenly yells in my ear? Finally, when i close my eyes, and move my eyes around while they are closed i get this odd feeling. The feeling is very hard to explain, its not painful, and it almost feels good? This stuff is confusing and scaring the **** out of me! Please let me know if anyone hase experienced anything similar!

Thanks!
Cancel
8 Answers
Page 1 of 1
764364_tn?1234718411
I thought I was the only one that had these. It is a reation to the opoiates, Its werid to explain but its kinda like a sppedball works. start falling asleep and right before you hit the first stage of sleep, BAM it hit you. Sound famair? Im on Methadone 360mgs a day, for 3 years now, It took my body to adujust almost 2 years. I found out i should have seen a dr though, It could be very unlikly but it can be early seizures. Are you on the med for a reason are are you hooked? Be sade and see your dr, if you dont want to see your dr then go to the Er tell them you dont have a dr,so they wont call him. They willl ask where and why you are 0n the pills, nice thing about ER you can spew anything.
Comment
Cancel
764364_tn?1234718411
Comment
Comment
Submit Comment
Avatar_universal
OMG! these are the exact same symptoms exact exact thing that ive been going through it only used to happen at night but now when im relaxing on the couch they start also but not as much and also sometimes i find myself that when my body has a jerk i will make noise or yell out a little bit and i take ultram for pain so i was also very scared but im now a little okay because im not the only one going through this if u find out any more info about our syptoms please post it thanks.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
7721494_tn?1431631564
I realize I'm years late with this answer, but in case others experience this problem, I'll comment.

The phenomenon is called opiate-induced myoclonus. Certain opiates can have neuro-excitatory properties, all highly individualized due to opiate metabolism. It can be managed by rotating to another opiate.

Here's a link to a paper describing the condition...

http://www.mcw.edu/FileLibrary/User/jrehm/Case13.pdf

Myoclonus can also occur during opiate withdrawal. Treatment is difficult, and for some, the best way to manage withdrawal is through gradual weaning.
Comment
Cancel
7721494_tn?1431631564
Comment
Comment
Submit Comment
Avatar_universal
I've been taking Percocet off and on for pain for about two weeks now.  When I take it, I get really bad myoclonus jerks.  Last night was the worst.  My whole body convulsed and my arms flapped like a bird.  Scary stuff, but when I don't take it, the pain in my back keeps waking me up.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I've been taking Percocet off and on for pain for about two weeks now.  When I take it, I get really bad myoclonus jerks.  Last night was the worst.  My whole body convulsed and my arms flapped like a bird.  Scary stuff, but when I don't take it, the pain in my back keeps waking me up.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I also wanted to add, Hydrocodone causes
Myoclonic jerks in me as well.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I get these also. My chest violently jerks my whole body awake and it's real scary. I was worried about my heart!!! I thought it was my heast causing my body to jerk. Can I assume my heast is ok?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Heart I meant sorry
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Opiates and Body Jerks??
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4522800_tn?1449169377
Blank
VICourageous
ID
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4810126_tn?1452556825
Blank
EvolverU
South Park, CO